Hi Everyone, I am new to this site but not to epilepsy and I have questions for anyone who could offer some insight.
I was about 32 when I had 1 single seizure in my sleep. (I am 50 now) My husband and I went to a dr. (neurologist) - we had tests (EEG and MRI) nothing was ever made definate from them. There was no obvious -serious- damage to my brain that was ever diagnosed by any of the 3 neurologists that i visited.
I was put on Dilantin and have never been offered anything else. I had some mild "episodes" meaning "feeling dizzy" over the years- no EEG evidence to say they were seizures. but I never had another FULL-ON seizure. I went thru 2 sleep deprivation tests over the years and had nothing show up- a lot of work for no new evidence?!
I did not know anything about the other symptoms like auros or things i have heard about here until just tuning into epilepsy.com this week! I just kept taking the medicine because i was instructed from my physician that it was "best" considering the alternatives. As I was a mother taking care of my children and driving quite a bit, i went along with this. But i never had any other problems from a full seizure-type issue.
However, I have completely abstained from alcohol ( i wont ever drink - family history of alcoholism) and I began to find out that i had depression in my late 30's and 40's.
Since my life has changed and I am trying to find out if my depression is related in any way to the dilantin i was on for years, I have WITH MY DR.'S APPROVAL - began to stop using the dilantin. It has been 2 months and while i seem to be OK - that is, no seizures, I am definately having some problems with how I "feel". I also have this CONSTANT metallic taste in my mouth. I read thatthe taste can be related to when you are going to HAVE a seizure but not when it is constant??
I also have this constant buzzing in my ears.
What I would like to know is if anyone else has had any issues related to anything like i have described? My depression seems better but I am also taking a new medicine for that within the last 5 months
I just want to know if I should be concerned with weaning off this medicine? Has anyone else had a metallic taste CONSTANTLY?
Should i be worried and scared about a possible seizure that will sneak up on me?? I want to be responsible which is why i took it for so many years -
My dr seems so lame - i respect dr's but i just dont have much to say about this last guy-
I would be very grateful to anyone who could shed any light on this